Alert archive / Florida / River Flood Warnings in 2019
River Flood Warning 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Jan 1, 2019, 8:47 PM EST for Dixie County, Levy County, Florida. It took effect at Jan 2, 2019, 1:00 AM EST. It was in force for 54 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2019, 8:47 PM EST (01:47 UTC)
- In effect from
- Jan 2, 2019, 1:00 AM EST
- Expired
- Jan 4, 2019, 7:00 AM EST
- In force
- 54 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dixie County, FL, Levy County, FL
The radar
The Tallahassee radar (KTLH), 167 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Suwannee River at Fowlers Bluff (in NAVD88) (FWBF1).
- Action stage
- 3.5 ft
- Minor stage
- 5 ft
- Moderate stage
- 7.5 ft
- Major stage
- 9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02323590, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
074 WGUS82 KTAE 020147 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 847 PM EST Tue Jan 1 2019 ...The Flood Warning continues for the following rivers in Florida... Apalachicola River near Blountstown affecting Calhoun... Franklin...Gulf and Liberty Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC013-037-045-077-030146- /O.CON.KTAE.FL.W.0050.000000T0000Z-000000T0000Z/ /BLOF1.1.ER.181203T2205Z.190102T0600Z.000000T0000Z.NO/ 747 PM CST Tue Jan 1 2019 The Flood Warning continues for the Apalachicola River near Blountstown. * Until further notice. * At 7:15 PM Tuesday the stage was 21.3 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 17.0 feet. * Forecast: The river will continue rising to near 21.5 feet by after midnight tomorrow then begin falling. * Impact: At 21.0 feet: Ocheessee Landing in Calhoun County is flooded, restricting access to the boat ramp and parking area. Kennedy Creek at Forest Road 115 in Liberty County floods. && LAT...LON 3061 8490 3009 8508 2980 8490 2972 8505 3007 8520 3061 8498 $$
2 follow-up statements
478 WGUS82 KTAE 021519 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1019 AM EST Wed Jan 2 2019 ...The Flood Warning continues for the following rivers in Florida... Suwannee River near Wilcox (US 19) affecting Dixie...Gilchrist and Levy Counties Suwannee River at Fowler Bluff (CR 347) affecting Dixie and Levy Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC029-041-075-031519- /O.CON.KTAE.FL.W.0067.000000T0000Z-000000T0000Z/ /WCXF1.1.ER.181221T1522Z.190101T0800Z.000000T0000Z.NO/ 1019 AM EST Wed Jan 2 2019 The Flood Warning continues for the Suwannee River near Wilcox (US 19). * Until further notice. * At 9:30 AM Wednesday the stage was 11.2 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 10.0 feet. * Forecast: The river will continue to fall to a stage of 11.2 feet by tomorrow morning. * Impact: At 10.0 feet: Flood water begins to cut off houses in Guaranto Springs, Pervis Landing, Pine Landing and New Pine Landing. && LAT...LON 2982 8287 2971 8291 2956 8292 2956 8299 2965 8300 2982 8296 $$ FLC029-075-031519- /O.CON.KTAE.FL.W.0002.000000T0000Z-190104T1200Z/ /FWBF1.1.ER.190103T0600Z.190103T0600Z.190104T0000Z.NO/ 1019 AM EST Wed Jan 2 2019 The Flood Warning continues for the Suwannee River at Fowler Bluff (CR 347). * Until Friday morning. * At 7:00 AM Wednesday the stage was 4.9 feet. * Minor flooding is forecast. * Flood stage is 5.0 feet. * Forecast: The river is expected to rise to near flood stage after midnight tomorrow. * Impact: At 5.5 feet: 46th lane in Fowlers Bluff will become impassable in some areas. Three homes, not built on stilts, will start to flood. && LAT...LON 2944 8298 2936 8302 2930 8310 2931 8315 2934 8316 2945 8304 $$
746 WGUS82 KTAE 030153 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 853 PM EST Wed Jan 2 2019 ...The Flood Warning is cancelled for the following rivers in Florida... Suwannee River at Fowler Bluff (CR 347) affecting Dixie and Levy Counties ...The Flood Warning continues for the following rivers in Florida... Choctawhatchee River near Bruce (SR 20) affecting Walton and Washington Counties Suwannee River at Luraville (SR 51) affecting Lafayette and Suwannee Counties Suwannee River at Branford (US 27) affecting Lafayette and Suwannee Counties Suwannee River near Wilcox (US 19) affecting Dixie...Gilchrist and Levy Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-133-040153- /O.CON.KTAE.FL.W.0001.000000T0000Z-190106T0600Z/ /BRUF1.1.ER.190102T2045Z.190103T1200Z.190105T1800Z.NO/ 753 PM CST Wed Jan 2 2019 The Flood Warning continues for the Choctawhatchee River near Bruce (SR 20). * Until late Saturday night. * At 6:45 PM Wednesday the stage was 14.1 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast: The river will continue rising to near 14.2 feet by tomorrow early afternoon. The river will fall below flood stage Saturday early afternoon. * Impact: At 14.0 feet: Big Cedar, Cowford, and Choctawhatchee River Roads begin to flood in Walton County. Flood waters impact storage areas underneath homes on the west banks of the Choctawhatchee River. Low areas along Strickland Road in Washington County become subject to flooding. && LAT...LON 3070 8581 3044 8585 3037 8609 3044 8613 3047 8596 3070 8592 $$ FLC067-121-040153- /O.CON.KTAE.FL.W.0064.000000T0000Z-000000T0000Z/ /LURF1.1.ER.181218T0407Z.181227T0045Z.000000T0000Z.NO/ 853 PM EST Wed Jan 2 2019 The Flood Warning continues for the Suwannee River at Luraville (SR 51). * Until further notice. * At 8:15 PM Wednesday the stage was 36.7 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 35.0 feet. * Forecast: The river will continue to fall to a stage of 36.4 feet by Friday morning. * Impact: At 37.0 feet: Agricultural and timber lands flooded. In Suwannee County flooding begins to affect the western portion of 290th drive near Boeing Drive. && LAT...LON 3013 8319 3012 8307 3000 8294 2997 8299 3006 8310 3008 8323 $$ FLC067-121-040153- /O.CON.KTAE.FL.W.0065.000000T0000Z-000000T0000Z/ /BFDF1.1.ER.181217T0645Z.181229T0345Z.000000T0000Z.NO/ 853 PM EST Wed Jan 2 2019 The Flood Warning continues for the Suwannee River at Branford (US 27). * Until further notice. * At 8:00 PM Wednesday the stage was 27.4 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 25.0 feet. * Forecast: The river will continue to fall to a stage of 27.2 feet by Friday morning. * Impact: At 27.0 feet: In Lafayette County, flooding expands along SE River Drive, isolating homes in the area. && LAT...LON 3000 8294 2989 8285 2982 8287 2982 8296 2987 8293 2997 8299 $$ FLC029-041-075-040153- /O.CON.KTAE.FL.W.0067.000000T0000Z-000000T0000Z/ /WCXF1.1.ER.181221T1522Z.190101T0800Z.000000T0000Z.NO/ 853 PM EST Wed Jan 2 2019 The Flood Warning continues for the Suwannee River near Wilcox (US 19). * Until further notice. * At 8:30 PM Wednesday the stage was 11.2 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 10.0 feet. * Forecast: The river will continue to fall to a stage of 11.1 feet by Friday morning. * Impact: At 10.0 feet: Flood water begins to cut off houses in Guaranto Springs, Pervis Landing, Pine Landing and New Pine Landing. && LAT...LON 2982 8287 2971 8291 2956 8292 2956 8299 2965 8300 2982 8296 $$ FLC029-075-030223- /O.CAN.KTAE.FL.W.0002.000000T0000Z-190104T1200Z/ /FWBF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 853 PM EST Wed Jan 2 2019 The Flood Warning is cancelled for the Suwannee River at Fowler Bluff (CR 347). * At 7:00 PM Wednesday the stage was 4.8 feet. * Flood stage is 5.0 feet. * Forecast: The river crested below flood stage at 4.9 feet. The river will fall to 4.9 feet by . * Impact: At 5.5 feet: 46th lane in Fowlers Bluff will become impassable in some areas. Three homes, not built on stilts, will start to flood. && LAT...LON 2944 8298 2936 8302 2930 8310 2931 8315 2934 8316 2945 8304 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Jan 1, 6:36 PM EST, 2 hours 11 minutes earlier.
Area forecast discussion, Jan 1, 6:36 PM EST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
636 PM EST Tue Jan 1 2019
.AVIATION...
[Through 00Z Thursday]
LIFR ceilings will be widespread across the region tonight, with
the worst visibilities near the coast, the frontal boundary, and
the Suwannee Valley. Expect restrictions to scatter from southeast
to northwest tomorrow afternoon, likely not returning to VFR at
ABY, DHN, and ECP.
&&
.PREV DISCUSSION [244 PM EST]...
.NEAR TERM [Through Tonight]...
At upper levels, a large ridge is parked over the Bahamas with a cut
off low over northern Arizona. Broad southwesterly flow exists
across most of the country between these two features. At the
surface, a cold front is draped across the Southeast U.S.
from the Carolinas southwest across Georgia and Alabama to the Mouth
of the Mississippi River. This front will edge southeastward
overnight into our far northern zones. There will not be much
forcing for ascent along the boundary and PoPs were limited to the
slight/low chance category for the most part across the northwestern
half of the forecast area. With winds expected to be lighter
overnight and calm in many areas, we believe that fog will penetrate
further inland. We will most likely need dense fog advisories for
parts or all of the region at some point. It will remain
unseasonably warm. TLH has already hit 80 degrees. That breaks the
record for New Years Day of 79 degrees set in 1989. The record high
minimum was set that same year at 65 degrees. So far, the low for
today is 66.
.SHORT TERM [Wednesday Through Thursday Night]...
Broad southwesterly flow will remain in place across the region
through the the period, as a potent ridge remains in place over the
Bahamas with a slow moving upper level low traversing the
Southwest/Southern Plains. A stationary front will remain draped
across the Southeastern U.S. through much of the period, acting as a
focal point for shower development across these areas. The best
chances for rain locally will exist across the Wiregrass into
southern Georgia on Wednesday and Thursday. As a result of showers
chances and more widespread cloud cover, temperatures will be
slightly cooler in these locations. Elsewhere, expect readings in
the upper 70s to near 80 degrees on Wednesday, and mid 70s on
Thursday. Overnight lows in the lower 60s can be expected.
Caution is urged tonight into tomorrow morning as dense fog is
expected to develop overnight. Be sure to plan extra time for your
commute in the morning and use low beam headlights.
.LONG TERM [Friday Through Tuesday]...
The aforementioned upper low will eject out of the Southern
Plains and across the southeast, bringing with it widespread
showers and embedded thunderstorms on Friday. Confidence has
increased in the timing this afternoon, as 12Z operational
guidance is in better agreement than previous runs. Though there
will be several limiting factors regarding severe weather chances
(lack of instability being the most significant), there will be
plenty of shear available given the forecast track of the low
across the Tennessee Valley. Therefore, a few stronger storms
cannot be ruled out at this time. The progressive nature of the
system will limit the flooding potential. At this time This system
will clear out of the region by Saturday, with drier and slightly
cooler temperatures prevailing through the remainder of the
period.
.MARINE...
Areas of dense fog will be common near the coast on Wednesday and
Thursday mornings. Expect winds and seas to increase Thursday night
into Friday as a strong storm system approaches the region.
.FIRE WEATHER...
Low dispersions are likely Wednesday and Thursday across much of
North Florida. Otherwise, no hazardous fire weather conditions are
expected. Widespread wetting rains return to the region on Friday
before dry weather continues for the weekend.
.HYDROLOGY...
River flood warnings remain in effect across the area. Most rivers
have crested but a few rivers will continue to see some increases
over the next few days, especially those across the Panhandle.
Rainfall of 1-2 inches is expected across northwest areas late this
week. This may impact rivers that are hovering just below flood
stage. In addition, this could exacerbate flooding that is occuring
as a result of ponding of water in low lying areas.
For detailed information on specific river stages and forecasts,
please visit http://water.weather.gov/ahps2/index.php?wfo=tae.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 62 78 61 74 63 / 10 10 10 30 30
Panama City 63 74 63 72 63 / 20 10 20 40 40
Dothan 63 74 61 70 59 / 30 20 50 70 70
Albany 63 76 62 71 60 / 30 10 30 60 60
Valdosta 61 78 60 75 62 / 10 0 10 30 20
Cross City 59 81 60 77 63 / 0 0 0 10 10
Apalachicola 62 75 63 70 64 / 10 10 10 20 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EST /1 AM CST/ Wednesday for
Coastal Bay-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Wool
SHORT TERM...Pullin
LONG TERM...Pullin
AVIATION...Harrigan
MARINE...Pullin
FIRE WEATHER...Pullin
HYDROLOGY...DobbsThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 9:35 PM EST | Dense Fog Advisory | TAE | Bay, Dixie, Franklin, Gulf, Jefferson, Lafayette and 5 more | 12 hr |
| Jan 1, 9:37 PM EST | Marine Dense Fog Advisory | TAE | 15 hr | |
| Jan 2, 12:07 PM EST | Rip Current Statement | TAE | Bay, Walton | 11 hr |
Nearby
River Flood Warnings in Florida, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.